MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 1.7 MM SQUARE DRIVER; SURGICAL SCREWDRIVER, REUSABLE

ZIMMER BIOMET, INC. 1.7 MM SQUARE DRIVER; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 231200101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the tip of a driver was fractured within a screw head during a procedure.It was unable to be removed and was retained by the patient.As the patient is quite young, a removal may be planned in the future.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.The reported event was confirmed by review of pictures.Visual examination of the provided photos identified the tip of the driver is fractured.However, as the product was not returned, further analysis could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
1.7 MM SQUARE DRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23934489
Report Number0001825034-2025-04251
Device Sequence Number5611647
Product Code HWR
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231200101
Device Lot NumberCA5GD49
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR
Patient SexFemale